Alert archive / Kansas / Winter Storm Warnings in 2023

Winter Storm Warning 2, NWS Dodge City, KS

February 14, 202314 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Feb 14, 2023, 5:56 AM CST for 14 counties in Kansas. It took effect at Feb 15, 2023, 6:00 AM CST. It was in force for 24 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2023, 5:56 AM CST (11:56 UTC)
In effect from
Feb 15, 2023, 6:00 AM CST
Expired
Feb 16, 2023, 6:00 AM CST
In force
24 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 6:46 PM CSTSNOW 2.5Syracuse, KSTWO TO THREE INCHES WAS ESTIMATED.
Feb 15, 6:50 PM CSTSNOW 1.5Lakin, KS
Feb 15, 6:53 PM CSTSNOW 1Ulysses, KS
Feb 15, 6:55 PM CSTSNOW 2Hugoton, KS
Feb 15, 7:04 PM CSTSNOW 2Garden City, KS
Feb 15, 7:21 PM CSTSNOW 1.8Sublette, KSONE AND A HALF TO TWO INCHES WAS ESTIMATED.
Feb 15, 7:26 PM CSTSNOW 1Dighton, KS
Feb 15, 7:29 PM CSTSNOW 1Liberal, KS
Feb 15, 7:39 PM CSTSNOW 31 Nnw Johnson City, KS
Feb 15, 8:14 PM CSTSNOW 5Scott City, KSFOUR TO SIX INCHES OPF SNOW WAS REPORTED.
Feb 15, 10:00 PM CSTSNOW 4.21 E Scott City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3243 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WWUS43 KDDC 141156
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
556 AM CST Tue Feb 14 2023

KSZ030-043>045-061>063-074-075-084-142000-
/O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/
/O.NEW.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-Morton-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, and Elkhart
556 AM CST Tue Feb 14 2023 /456 AM MST Tue Feb 14 2023/

...WINTER STORM WARNING IN EFFECT FROM 6 AM CST /5 AM MST/
WEDNESDAY TO 6 AM CST /5 AM MST/ THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 6 inches.
  Expected significant blowing and drifing of snow. Winds gusting
  as high as 45 mph.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From 6 AM CST /5 AM MST/ Wednesday to 6 AM CST /5 AM 
  MST/ Thursday.

* IMPACTS...Plan on slippery road conditions. Blowing snow could 
  significantly reduce visibility. The hazardous conditions could 
  impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-046-064-065-076>079-085-086-142000-
/O.CON.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/
Ellis-Rush-Hodgeman-Pawnee-Haskell-Gray-Ford-Edwards-Stevens-
Seward-
Including the cities of Pfeifer, Hays, La Crosse, Jetmore, 
Hanston, Larned, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Hugoton, and Liberal
556 AM CST Tue Feb 14 2023

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Snow Expected. Total snow accumulations of 3 to 5 inches
  possible. Winds could gust as high as 45 mph. Expect moderate 
  blowing and drifting snow on 35 to 40 mph northerly wind gusts.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From Wednesday morning through late Wednesday night.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
6 follow-up statements
831 
WWUS43 KDDC 142037
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
237 PM CST Tue Feb 14 2023

KSZ085-151100-
/O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/
/O.EXA.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/
Stevens-
Including the city of Hugoton
237 PM CST Tue Feb 14 2023

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST
THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6
  inches. Winds gusting as high as 40 mph. Blowing and drifting 
  of snow may reduce visibility as low as 1/2 mile at times. 

* WHERE...Stevens County.

* WHEN...From 6 AM Wednesday to 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-043>045-061>063-074-075-084-151100-
/O.CON.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-Morton-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, and Elkhart
237 PM CST Tue Feb 14 2023 /137 PM MST Tue Feb 14 2023/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM
MST/ WEDNESDAY TO 6 AM CST /5 AM MST/ THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7
  inches. Winds gusting as high as 45 mph. Blowing and drifting 
  of snow may reduce visibility as low as 1/2 mile at times. 

* WHERE...Portions of southwest and west central Kansas.

* WHEN...From 6 AM CST /5 AM MST/ Wednesday to 6 AM CST /5 AM 
  MST/ Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ031-046-064-065-076>079-086-151100-
/O.CON.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/
Ellis-Rush-Hodgeman-Pawnee-Haskell-Gray-Ford-Edwards-Seward-
Including the cities of Pfeifer, Hays, La Crosse, Jetmore, 
Hanston, Larned, Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, and Liberal
237 PM CST Tue Feb 14 2023

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 6
  inches possible. Winds could gust as high as 45 mph.Blowing and
  drifting of snow may reduce visibility as low as 1/2 mile at 
  times. 

* WHERE...Portions of central, south central and southwest 
  Kansas.

* WHEN...From Wednesday morning through late Wednesday night.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
010 
WWUS43 KDDC 150924
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
324 AM CST Wed Feb 15 2023

KSZ031-076-086-152200-
/O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/
/O.EXA.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/
Ellis-Haskell-Seward-
Including the cities of Pfeifer, Hays, Sublette, Satanta, 
and Liberal
324 AM CST Wed Feb 15 2023

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6
  inches. Winds gusting as high as 40 mph will cause blowing and
  drifting of snow.

* WHERE...Ellis, Haskell and Seward Counties.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ030-043>045-061>063-074-075-084-085-152200-
/O.CON.KDDC.WS.W.0002.230215T1200Z-230216T1200Z/
Trego-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-Morton-
Stevens-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, Elkhart, and Hugoton
324 AM CST Wed Feb 15 2023 /224 AM MST Wed Feb 15 2023/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 
  inches. Winds gusting as high as 45 mph. Blowing and drifting 
  of snow may reduce visibility as low as 1/2 mile at times.

* WHERE...Portions of southwest and west central Kansas.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-064-065-077>079-152200-
/O.UPG.KDDC.WS.A.0002.230215T1200Z-230216T1200Z/
/O.NEW.KDDC.WW.Y.0003.230215T1800Z-230216T1200Z/
Rush-Hodgeman-Pawnee-Gray-Ford-Edwards-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
Cimarron, Montezuma, Dodge City, Kinsley, and Lewis
324 AM CST Wed Feb 15 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 inches.
  Winds gusting as high as 40 mph will cause blowing and drifting
  of snow.

* WHERE...Portions of central, south central and southwest 
  Kansas.

* WHEN...From noon today to 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ066-080-081-087>089-152200-
/O.NEW.KDDC.WW.Y.0003.230215T1800Z-230216T1200Z/
Stafford-Kiowa-Pratt-Meade-Clark-Comanche-
Including the cities of St. John, Stafford, Macksville, 
Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, and Protection
324 AM CST Wed Feb 15 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches. Winds gusting as high as 40 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From noon today to 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
164 
WWUS43 KDDC 152019
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
219 PM CST Wed Feb 15 2023

KSZ030-031-043>045-061>063-074>076-084>086-161200-
/O.CON.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/
Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-
Haskell-Morton-Stevens-Seward-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield,
Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, 
Hugoton, and Liberal
219 PM CST Wed Feb 15 2023 /119 PM MST Wed Feb 15 2023/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 4 
  inches. Winds gusting as high as 40 mph will cause blowing and
  drifting of snow.

* WHERE...Portions of central, southwest and west central Kansas.

* WHEN...Until 6 AM CST /5 AM MST/ Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-064>066-077>081-087>089-161200-
/O.CON.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/
Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade-
Clark-Comanche-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, 
and Protection
219 PM CST Wed Feb 15 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches.
  Winds gusting as high as 40 mph will cause blowing and drifting
  of snow.

* WHERE...Portions of central, south central and southwest 
  Kansas.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
682 
WWUS43 KDDC 160432
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1032 PM CST Wed Feb 15 2023

KSZ061-062-074>076-084>086-160545-
/O.CAN.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
Including the cities of Syracuse, Lakin, Deerfield, Johnson City,
Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal
1032 PM CST Wed Feb 15 2023 /932 PM MST Wed Feb 15 2023/

...WINTER STORM WARNING IS CANCELLED...

$$

KSZ030-031-043>045-063-161200-
/O.CON.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/
Trego-Ellis-Scott-Lane-Ness-Finney-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, and Garden City
1032 PM CST Wed Feb 15 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 3 
  inches.

* WHERE...Portions of central, southwest and west central Kansas.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-064>066-077>081-087>089-161200-
/O.CON.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/
Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade-
Clark-Comanche-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, 
Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, 
Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, 
and Protection
1032 PM CST Wed Feb 15 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Portions of central, south central and southwest 
  Kansas.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
512 
WWUS43 KDDC 160545
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1145 PM CST Wed Feb 15 2023

KSZ063-160645-
/O.CAN.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/
Finney-
Including the city of Garden City
1145 PM CST Wed Feb 15 2023

...WINTER STORM WARNING IS CANCELLED...

$$

KSZ064-077>081-087>089-160645-
/O.CAN.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/
Hodgeman-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche-
Including the cities of Jetmore, Hanston, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, 
Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, and Protection
1145 PM CST Wed Feb 15 2023

...WINTER WEATHER ADVISORY IS CANCELLED...

$$

KSZ030-031-043>045-161200-
/O.CON.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/
Trego-Ellis-Scott-Lane-Ness-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, and Ness City
1145 PM CST Wed Feb 15 2023

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Heavy snow. Additional snow accumulations of up to two 
  inches. Winds gusting as high as 35 mph.

* WHERE...Trego, Ellis, Scott, Lane and Ness Counties.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ046-065-066-161200-
/O.CON.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/
Rush-Pawnee-Stafford-
Including the cities of La Crosse, Larned, St. John, Stafford, 
and Macksville
1145 PM CST Wed Feb 15 2023

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Rush, Pawnee and Stafford Counties.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
278 
WWUS43 KDDC 161139
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
539 AM CST Thu Feb 16 2023

KSZ030-031-043>045-161245-
/O.EXP.KDDC.WS.W.0002.000000T0000Z-230216T1200Z/
Trego-Ellis-Scott-Lane-Ness-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, and Ness City
539 AM CST Thu Feb 16 2023

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

Radar trends and surface observations indicate snowfall across 
southwest KS is ending. Therefore, the Winter Storm Warning will
be allowed to expire. Patchy blowing snow will still be possible
through the day Thursday amidst gusty northwest winds.

$$

KSZ046-065-066-161245-
/O.EXP.KDDC.WW.Y.0003.000000T0000Z-230216T1200Z/
Rush-Pawnee-Stafford-
Including the cities of La Crosse, Larned, St. John, Stafford, 
and Macksville
539 AM CST Thu Feb 16 2023

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

Radar trends and surface observations indicate snowfall across 
southwest KS is ending. Therefore, the Winter Weather Advisory 
will be allowed to expire. Patchy blowing snow will still be 
possible through the day Thursday amidst gusty northwest winds.

$$

Springer

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 4:05 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 14, 4:05 AM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
405 AM CST Tue Feb 14 2023

.SHORT TERM...(Today through Wednesday)
Issued at 342 AM CST Tue Feb 14 2023

A dry slot is progressing across southwest Kansas this morning
as the warm conveyor belt ahead of an upper low shifts eastward.
Another round of rain is expected early this afternoon in the
wraparound rain shield in far western Kansas and then along I-70
by mid afternoon. However, a good part of southwestern Kansas
including Liberal and Dodge City will probably not see
significant additional rain. Temperatures today will reach into
the upper 40s and 50s. A slightly cooler air mass will arrive
behind this upper level trough tonight, with lows from the mid
20s to near 30 by Wednesday morning.

.LONG TERM...(Wednesday night through Monday)
Issued at 342 AM CST Tue Feb 14 2023

The next upper level trough will be close on the heels of the
present system, with snow developing across far western Kansas
Wednesday morning and overspreading the remainder of central and
southwestern Kansas during the day. After perusing the various
models and their respective ensembles, the best chance of 3 to 6
inches of snow is across far western Kansas, along and northwest
of a line from Hugoton to Jetmore to Hays. Farther southeast,
snows on the order of 1 to 3 inches can be expected, with the
smaller amounts over south central Kansas locations such as
Medicine Lodge and Pratt. Winds with this weakening system will
not be all that strong, with gusts as high as 40 mph leading to
some blowing and drifting of snow. The winter storm watch area has
not be changed.

A moderating trend will commence later this week, but not before
temperatures drop into the single digits and teens Thursday and
Friday mornings. The coldest morning will be Friday when skies
clear and winds become light, allowing temperatures to bottom out
as low as zero to 5 degrees over snow covered areas of far
western Kansas, with single digits and teens farther southeast.
Temperatures over snow covered areas will be slower to recover
this weekend depending on how much snow falls Wednesday and how
fast the snow melts. But it may take until Sunday in Scott City
for high temperatures to get above the 30s, while 40s and 50s are
likely over south central Kansas. Fair and mild weather can be
expected from Sunday into early next week before the next cold
front arrives on Tuesday. This could be the start of a prolonged
cold spell that goes through next weekend. Arctic air is
advertised to move southward into the northern and central plains
mid to late next week. However, it will be mild to the south of
this arctic front and it is way too early to know exactly where
this front will stall out. But the farther north you go there is
a better chance of some very cold air, while downright balmy air
could reside over parts of the southern plains.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1205 AM CST Tue Feb 14 2023

Rain showers will persist through 12z and then gradually end. CIGS
will start out VFR and then gradually lower to MVFR as the lower
levels continue to moisten. In the wake of a cold front, expect
winds to shift to the west and northwest and become gusty between
18-21z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  53  25  36  15 /  10   0 100  90
GCK  54  25  31  13 /  20  10 100  80
EHA  58  25  33  12 /  50  10 100  40
LBL  59  25  37  12 /  10  10 100  70
HYS  53  28  34  15 /  60   0  80  90
P28  57  30  48  18 /  70   0  40  90

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday morning through late Wednesday
night for KSZ030-031-043>046-061>065-074>079-084>086.

&&

SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Finch
Hazardous weather outlook, Feb 14, 5:00 AM CST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
500 AM CST Tue Feb 14 2023

KSZ030-031-043>046-061>066-074>081-084>090-151100-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
500 AM CST Tue Feb 14 2023 /400 AM MST Tue Feb 14 2023/

...A winter storm watch is in effect for parts of central and
western Kansas for Wednesday and Wednesday night...

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Widespread snow and blowing snow are expected Wednesday and
Wednesday night. See the latest winter weather message (TOPWSWDDC)
for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 11:41 AM CSTHigh Wind WarningDDCClark, Comanche, Ford, Grant, Gray, Haskell and 6 more4 hr

Nearby

Winter Storm Warnings in Kansas, 2023Every winter storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.